Alert archive / Kansas / Fire Weather Watches in 2012

Fire Weather Watch 13, NWS Dodge City, KS

October 15, 201222 counties in Kansas

NWS Dodge City, KS issued this fire weather watch at Oct 15, 2012, 3:29 PM CDT for 22 counties in Kansas. It took effect at Oct 17, 2012, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 3:29 PM CDT (20:29 UTC)
In effect from
Oct 17, 2012, 1:00 PM CDT
Expired
Oct 16, 2012, 3:19 PM CDT
In force
Issued by
NWS Dodge City, KS
All 22 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS83 KDDC 152029
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
329 PM CDT MON OCT 15 2012

...ELEVATED FIRE DANGER IS POSSIBLE ACROSS WEST CENTRAL KANSAS
WEDNESDAY AFTERNOON...

.A COLD FRONT WILL MOVE THROUGH WESTERN KANSAS WEDNESDAY, FROM
THE NORTHWEST TO THE SOUTHEAST. THIS WILL BRING NORTHWEST WINDS OF
20 TO 30 MPH GUSTING TO AROUND 40 MPH ACROSS WEST CENTRAL KANSAS.
DEW POINTS WILL LOWER BEHIND THE FRONTAL PASSAGE, AND RELATIVE
HUMIDITIES ARE FORECASTED TO DROP BELOW 20 PERCENT.

KSZ030-031-043>046-160430-
/O.NEW.KDDC.FW.A.0013.121017T1800Z-121017T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
329 PM CDT MON OCT 15 2012

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY 
WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS NORTH OF GREAT BEND 
TO LEOTI...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES WHICH IS
IN EFFECT WEDNESDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER 
  ZONE 046 RUSH.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WEDNESDAY AFTERNOON. 

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND QUICKLY
  BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE CONSIDERED
  THIS AFTERNOON OR EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HOVORKA 42
3 follow-up statements
062 
WWUS83 KDDC 160225
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
925 PM CDT MON OCT 15 2012

...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS WEST
CENTRAL KANSAS WEDNESDAY AFTERNOON...

.A COLD FRONT WILL DROP SOUTHEASTWARD THROUGH WESTERN KANSAS 
WEDNESDAY WITH NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40
MPH. RELATIVE HUMIDITIES ARE FORECAST TO DROP BELOW 20 PERCENT.

KSZ030-031-043>046-161200-
/O.CON.KDDC.FW.A.0013.121017T1800Z-121017T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
925 PM CDT MON OCT 15 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS NORTH OF GREAT
BEND TO LEOTI...

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER 
  ZONE 046 RUSH.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WEDNESDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND 
  QUICKLY BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE 
  CONSIDERED THIS AFTERNOON OR EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

06
246 
WWUS83 KDDC 160807
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
307 AM CDT TUE OCT 16 2012

...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS CENTRAL
AND SOUTHWEST KANSAS WEDNESDAY AFTERNOON...

.THE FIRE WEATHER WATCH HAS BEEN EXPANDED TO INCLUDE A LARGER
PORTION OF CENTRAL AND SOUTHWEST KANSAS WEDNESDAY AFTERNOON. 
A COLD FRONT WILL DROP SOUTHEASTWARD THROUGH WESTERN KANSAS
WEDNESDAY WITH NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO
AROUND 40 MPH. RELATIVE HUMIDITY WILL FALL AROUND 15 PERCENT FOR A
FEW HOURS IN THE AFTERNOON.

KSZ061>066-076>081-087>090-170000-
/O.EXA.KDDC.FW.A.0013.121017T1800Z-121017T2300Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
307 AM CDT TUE OCT 16 2012 /207 AM MDT TUE OCT 16 2012/

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW 
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS
IN EFFECT WEDNESDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE 
  WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 076 HASKELL...
  FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 087 MEADE...FIRE 
  WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND 
  FIRE WEATHER ZONE 090 BARBER.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WEDNESDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND 
  QUICKLY BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE 
  CONSIDERED THIS AFTERNOON OR EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ030-031-043>046-170000-
/O.CON.KDDC.FW.A.0013.121017T1800Z-121017T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
307 AM CDT TUE OCT 16 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER 
  ZONE 046 RUSH.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WEDNESDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND 
  QUICKLY BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE 
  CONSIDERED THIS AFTERNOON OR EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


RUSSELL
862 
WWUS83 KDDC 162019
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
319 PM CDT TUE OCT 16 2012

...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON 
THEN POSSIBLE AGAIN THURSDAY AFTERNOON...

.THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING
ACROSS MUCH OF SOUTHWEST KANSAS WEDNESDAY AFTERNOON. A COLD FRONT
WILL DROP SOUTHEASTWARD THROUGH WESTERN KANSAS WEDNESDAY WITH
NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 40 MPH.
RELATIVE HUMIDITY WILL FALL AROUND 15 PERCENT FOR A FEW HOURS IN
THE AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN ONCE AGAIN ON
THURSDAY WITH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 40
MPH. IN ADDITION, LOW DEWPOINTS AND HIGHS IN THE 60S WILL ALLOW
RELATIVE HUMIDITIES TO FALL INTO THE TEENS WEDNESDAY AND THURSDAY
AFTERNOON. 

KSZ030-031-043>046-061>066-076>081-087>090-171100-
/O.UPG.KDDC.FW.A.0013.121017T1800Z-121017T2300Z/
/O.NEW.KDDC.FW.W.0025.121017T1800Z-121017T2300Z/
/O.NEW.KDDC.FW.A.0014.121018T1800Z-121019T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-
COMANCHE-BARBER-
319 PM CDT TUE OCT 16 2012 /219 PM MDT TUE OCT 16 2012/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 6 PM
CDT /5 PM MDT/ WEDNESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES 
FOR MOST OF SOUTHWEST KANSAS...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES 
FOR MOST OF SOUTHWEST KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN 
EFFECT FROM 1 PM CDT /NOON MDT/ TO 6PM CDT /5 PM MDT/ WEDNESDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES IS IN EFFECT FROM 
THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 
  046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 
  062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 
  064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER 
  ZONE 066 STAFFORD...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 087 MEADE...FIRE 
  WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND 
  FIRE WEATHER ZONE 090 BARBER.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WEDNESDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND 
  QUICKLY BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE 
  CONSIDERED THIS AFTERNOON OR EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ074-075-084>086-171100-
/O.NEW.KDDC.FW.A.0014.121018T1800Z-121019T0000Z/
STANTON-GRANT-MORTON-STEVENS-SEWARD-
319 PM CDT TUE OCT 16 2012

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR 
ALL OF SOUTHWEST KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES...WHICH
IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER 
  ZONE 085 STEVENS AND FIRE WEATHER ZONE 086 SEWARD.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THURSDAY AFTERNOON

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND 
  QUICKLY BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE 
  CONSIDERED THIS AFTERNOON OR EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

42

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Oct 15, 3:21 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 15, 3:21 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
321 PM CDT MON OCT 15 2012

...UPDATED LONG TERM SECTION AND FIRE WEATHER SECTION...

.SYNOPSIS...
ISSUED AT 1249 PM CDT MON OCT 15 2012

ON THE PLANETARY SCALE...A RATHER HIGH ZONAL INDEX PREVAILED ACROSS
MUCH OF NORTH AMERICA. THE MOST SIGNIFICANT JET CORE OF 150 KNOTS
WAS ACROSS THE NORTHEAST PACIFIC AND ZONAL IN NATURE NOSING TOWARD
THE PACIFIC NORTHWEST COAST. A SYNOPTIC SCALE TROUGH AXIS OVER THE
GREAT LAKES REGION CONTINUED TO MOVE AWAY FROM THE CENTRAL CONUS
WITH SHORTWAVE RIDGING MOVING ACROSS THE GREAT PLAINS IN ITS WAKE.
THE RESULT IN THE LOWER TROPOSPHERE WAS A NOTICEABLE WARM-UP WITH
850MB TEMPERATURES IN THE MID TO UPPER TEENS ACROSS THE NORTHERN
HIGH PLAINS (+18C AT RAPID CITY THIS MORNING). A BROAD LEESIDE
TROUGH CONTINUED TO DEVELOP IN RESPONSE THE CROSS-MOUNTAIN MID LEVEL
MOMENTUM (40 TO 50 KNOTS AT 500MB FROM THE WEST-NORTHWEST ACROSS
WYOMING AND MONTANA). ON THE SUBSYNOPTIC SCALE...A SMALL DISTURBANCE
WAS MOVING ACROSS IDAHO TOWARD WYOMING WITHIN THE ZONAL FLOW PATTERN.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 251 PM CDT MON OCT 15 2012

SURFACE LEE TROUGH WILL BE MOVING EAST ACROSS THE NORTHERN PLAINS
TONIGHT AS A WEAK SHORTWAVE TROUGH MOVES FROM IDAHO/MONTANA/WYOMING
BORDER AREA INTO THE NORTHERN HIGH PLAINS. THE PASSAGE OF THIS
TROUGH AXIS WILL PROMOTE A WIND SHIFT ACROSS WESTERN KANSAS EARLY IN
THE DAY TUESDAY. THERE WILL BE EVER SO SLIGHT COLD ADVECTION IN THE
900-800MB LAYER...BUT DOWNSLOPE WILL MASK THE COLD ADVECTION AND THE
NET RESULT WILL BE ALMOST NOTHING AT THE SURFACE WITH RESPECT FOR
TEMPERATURES BEHIND THE FRONT. TEMPERATURES TUESDAY WILL ONLY BE TWO
OR THREE DEGREES (F) LOWER THAN THAT OF TODAY...YET STILL ABOVE THE
SEASONAL AVERAGE FOR MID OCTOBER. AFTER THE FRONTAL PASSAGE DURING
THE MID MORNING HOURS...WINDS WILL BE NORTH TO NORTHWEST FOR A 3 TO
5 HOUR PERIOD WITH A RESUMPTION TO SOUTHERLY WINDS BY EARLY EVENING
TUESDAY IN RESPONSE TO THE NEXT...MUCH MORE SIGNIFICANT STORM SYSTEM
MOVING INTO THE NORTHERN/CENTRAL PLAINS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 320 PM CDT MON OCT 15 2012

WINDS SHIFT BACK TO THE SOUTHWEST TUESDAY NIGHT AS A TROUGH OF LOW
PRESSURE REDEVELOPS ACROSS EASTERN COLORADO. THIS WILL CHANGE
WEDNESDAY MORNING AS A STRONG UPPER LEVEL SHORTWAVE MOVES ACROSS THE
NORTHERN PLAINS AND PUSHES A STRONG SURFACE COLD FRONT THROUGH
WESTERN KANSAS. NORTHERLY WINDS BEHIND THIS FRONT WILL BECOME VERY
BREEZY BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR AREAS NORTH OF GREAT BEND TO
LEOTI. MIXING DOWN THE WINDS FROM THE MODELS SUGGEST SUSTAINED WINDS
COULD REACH ABOVE 25 MPH. I HAVE DECIDED TO NOT ISSUE A WIND
ADVISORY FARTHER SOUTH AT THIS TIME AND HAVE THE NEXT SHIFT LOOK AT
THE FUTURE MODEL RUNS. NO PRECIPITATION IS ANTICIPATED AS THIS FRONT
PASSES WITH PARTLY CLOUDY SKIES FORECASTED ACROSS SOUTHWEST KANSAS.
CLOUDS INCREASE ACROSS WEST CENTRAL KANSAS THURSDAY NIGHT AS MID
LEVEL MOISTURE MOVES INTO NORTHERN KANSAS. PRECIPITATION LOOKS TO
REMAIN WELL NORTH OF THE AREA AND HAVE KEPT POPS BELOW 14 PERCENT
ACROSS THE CWA. LOWS WEDNESDAY MORNING WILL RANGE FROM THE MID 40S
ACROSS THE KS/CO BORDER TO LOWER 50S ACROSS SOUTH CENTRAL AND
CENTRAL KANSAS.

THE UPPER LEVEL SHORTWAVE STRENGTHENS AND BECOMES AN UPPER LEVEL LOW
ACROSS THE GREAT LAKES REGION BY THURSDAY. THIS AREA OF LOW PRESSURE
FILTERS DOWN THROUGH THE MID ATMOSPHERE AND PLACES A STRONG SURFACE
LOW ACROSS THE EASTERN GREAT LAKES. THE PRESSURE GRADIENT FROM THIS
SYSTEM WILL BE VERY LARGE AND ALLOW WINDY CONDITIONS TO BE FELT
ACROSS PARTS OF THE FORECAST AREA DURING THE LATE MORNING AND
AFTERNOON HOURS. THE LIGHTEST NORTHWEST WINDS WILL BE FOUND ACROSS
FAR SOUTHWESTERN KANSAS WITH THE STRONGEST WINDS ACROSS CENTRAL
KANSAS. WINDS ABOVE 35 MPH WILL BE POSSIBLE ACROSS CENTRAL KANSAS
AND A WIND ADVISORY OR LOW END HIGH WIND WARNING MAY BE NEEDED IN
THE FUTURE. OTHER THAN THE WINDY CONDITIONS, PARTLY CLOUDY SKIES AND
DRY CONDITIONS SHOULD PREVAIL. NORTHWEST WINDS DECREASE TO BELOW 10
MPH THURSDAY NIGHT WITH MOSTLY CLEAR SKIES. COOLER TEMPERATURES ARE
FORECASTED THURSDAY WITH HIGHS IN THE LOWER 60S. LOWS FRIDAY MORNING
ARE FORECASTED TO RANGE FROM THE UPPER 30S ACROSS WEST CENTRAL
KANSAS TO LOWER 40S ACROSS SOUTH CENTRAL KANSAS.

PARTLY CLOUDY SKIES AND DRY CONDITIONS CONTINUE FRIDAY THROUGH THE
WEEKEND. MEDIUM RANGE MODELS DEPICT A WEAK SHORTWAVE TO MOVE ACROSS
THE NORTHERN PLAINS SATURDAY WHICH WILL IN TURN PUSH A WEAK SURFACE
COLD FRONT THROUGH WESTERN KANSAS. THIS WILL SHIFT SOUTHERLY WINDS
TO THE NORTH SATURDAY THEN BACK TO THE SOUTH ON SUNDAY AS SURFACE
HIGH PRESSURE MOVES EAST OF THE AREA. HIGHS FRIDAY LOOK TO REACH
INTO THE UPPER 60S WITH LOWS DROPPING INTO THE MID 40S BY SATURDAY
MORNING. HIGHS SATURDAY AND SUNDAY ARE FORECASTED TO BE IN THE MID
TO UPPER 70S WITH LOWS AROUND 50 DEGREES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1249 PM CDT MON OCT 15 2012

BENIGN WEATHER WILL PERSIST THROUGH TUESDAY WITH THE ONLY SENSIBLE
WEATHER ELEMENT OF NOTE TO AVIATION INTERESTS BEING A WIND SHIFT
FROM SOUTHWEST TO NORTH DURING THE MID TO LATE MORNING HOURS
TUESDAY.  A WEAK COLD FRONT WILL MOVE SOUTH THROUGH WESTERN KANSAS
DURING THE 14-17Z TIME FRAME LEADING TO THE WIND SHIFT. WINDS ARE
NOT EXPECTED TO BE ALL THAT STRONG ABOUT 12 TO 15 KNOTS LATE TUESDAY
MORNING THROUGH EARLY AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 320 PM CDT MON OCT 15 2012

A COLD FRONT WILL MOVE THROUGH WESTERN KANSAS LATE WEDNESDAY, FROM
THE NORTHWEST TO THE SOUTHEAST.  THIS WILL BRING NORTHWEST WINDS OF
25 MPH GUSTING TO 35 MPH ACROSS WEST CENTRAL KANSAS.  DEW POINTS
WILL LOWER BEHIND THE FRONTAL PASSAGE, AND RELATIVE HUMIDITIES ARE
FORECASTED TO DROP BELOW 20 PERCENT. THIS WILL RESULT IN AN ELEVATED
FIRE WEATHER DANGER, AND OUTDOOR BURNING SHOULD NOT BE PLANNED FOR
WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED NORTH OF GREAT BEND
TO LEOTI WEDNESDAY AFTERNOON. ALSO, ON THURSDAY EXPECT STRONG
NORTHWEST WINDS TO REDEVELOP NORTHEAST OF A LINE FROM LEOTI TO DODGE
CITY TO COLDWATER.  RELATIVE HUMIDITY LEVELS WILL FALL AGAIN AND
BURNING SHOULD NOT BE ATTEMPTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  47  82  49  67 /   0   0   0   0
GCK  46  82  48  66 /   0   0   0   0
EHA  49  81  46  66 /   0   0   0   0
LBL  46  82  47  68 /   0   0   0   0
HYS  49  82  52  66 /   0   0  10  10
P28  55  85  52  71 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR KSZ030-031-043>046.

&&

SYNOPSIS...UMSCHEID
SHORT TERM...UMSCHEID
LONG TERM...HOVORKA_42
AVIATION...UMSCHEID
FIRE WEATHER...HOVORKA_42
Hazardous weather outlook, Oct 15, 8:47 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
847 AM CDT MON OCT 15 2012

KSZ030-031-043>046-061>066-074>081-084>090-161000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
847 AM CDT MON OCT 15 2012 /747 AM MDT MON OCT 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS OF 25 TO 40 MPH CAN BE EXPECTED WEDNESDAY BEHIND A
PASSING COLD FRONT. NEAR CRITICAL TO CRITICAL FIRE WEATHER
CONDITIONS MAY DEVELOP AS WELL DURING THE AFTERNOON HOURS
WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS APPEAR MORE LIKELY
THURSDAY AS VERY DRY AIR AFFECTS WESTERN KANSAS AND NORTHWEST
WINDS REMAIN STRONG DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

Nearby

Fire Weather Watches in Kansas, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.